MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL

MICROVENTION, INC. AZUR 18 PERIPHERAL V-TRAK SYSTEM; EMBOLIZATION COIL
Model Number 45-480410-L
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has not yet been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an embolization procedure, the coil unexpectedly detached in the microcatheter.Both segments of the coil were removed from the patient.There was no reported intervention or patient injury.The patient's status is reported to be fine.
 
Additional Manufacturer Narrative
The device was returned for evaluation.The implant was noted to be detached from pusher, with evidence of kinks and stretching in the proximal portion.The pusher had no obvious signs of damage, and the resistance was noted to be within specification.The monofilament was severed approximately 1.5cm from the distal tip, with evidence of tensile failure.The proximal knot tie was visible on implant.Based on the investigation and provided information, the complaint can be confirmed.The specific root cause of this complaint is unknown; however, the device exhibits evidence that it was subjected to tensile forces that exceeded its strength specifications.

Brand Name
AZUR 18 PERIPHERAL V-TRAK SYSTEM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6903098
Report Number2032493-2017-00240
Device Sequence Number19104993
Product Code KRD
UDI-Device Identifier00810170017902
UDI-Public(01)00810170017902(11)161111(17)211031(10)161111LC1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2021
Device Model Number45-480410-L
Device Catalogue Number45-480410
Device Lot Number161111LC1
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer08/29/2017
Initial Report FDA Received Date09/28/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1